Vol. 102, No. 1, 1982

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Best simultaneous Diophantine approximations. II. Behavior of consecutive best approximations

Jeffrey C. Lagarias

Vol. 102 (1982), No. 1, 61–88
Abstract

It is well-known that the best Diophantine approximations to a single real number 𝜃 are exactly the convergents of the continued fraction expansion of 𝜃. The properties of one-dimensional best approximations that make this true are shown not to hold in general for best simultaneous Diophantine approximations to α Rn when n 2. They do hold in a weak form for all badly approximate vectors α Rn.

Mathematical Subject Classification
Primary: 10F10, 10F10
Secondary: 10F20
Milestones
Received: 15 July 1980
Published: 1 September 1982
Authors
Jeffrey C. Lagarias
University of Michigan
United States